Home / Articles / Steroid-Induced Osteoporosis

Steroid-Induced Osteoporosis

Our bones are constantly being disassembled and rebuilt. Just like regular maintenance for your vehicle, this process keeps our bones strong. Osteoporosis is a condition where the rebuilding process becomes slower than the disassembly, leading to increased risk of fracture. Osteoporosis is caused by hormonal unbalances, most commonly experienced by postmenopausal women, but some medications can cause the same symptoms in men and women of any age.

Osteoporosis can be an unfortunate side effect of some steroidal medications. Steroidal medications are used to combat a number of conditions, including autoimmune disorders like asthma. For people suffering from these conditions, steroidal medications can increase quality of life. On the other hand, these medications can also affect the body’s absorption of calcium. The loss of calcium can then lead to bone deterioration.

Anyone who might be susceptible to bone density loss should not be prescribed these medications without extensive medical supervision. Failure to properly monitor bone density can lead a substantial increase in the risk of bone fractures. For someone struggling with osteoporosis, any fall can lead to serious injury and potentially death.

Contact Us

Osteoporosis is a serious condition, and anyone who might be at risk should be monitored. If you or someone you love has developed osteoporosis as a result of the negligent prescription of steroidal medications, you may be able to receive damages. The experienced Milwaukee personal injury lawyers of Habush Habush & Rottier S.C. ® can help you. To discuss your case with one of our attorneys, contact us today at (414) 271-0900.